PDA

View Full Version : Just got prescribed LDN....anyone else using it?



LenaT14
05-14-2012, 03:53 PM
Rheumy just pulled me off Plaq and I am to start this low dose naltrexone asap, does anyone have experience with it? Details of my appt in my blog, but I would like to hear your experiences with it.....apparently I'm a big sissy and my system gets goofy with even the mildest of drugs!

Codi98
05-14-2012, 04:51 PM
I work at a compounding pharmacy that makes the ldn. We have had several patients that swear by it for things like ms and lupus. I discussed it withmy doctor but they wanted me to try plaquneil and other steps first. You will have to let me know how works for you

LenaT14
05-14-2012, 07:17 PM
Will do! The Plaq definitely made a difference and no side effects, just the small detail that I picked up every cough/cold/snot that was near when I was on it starting about 6 wks after beginning treatment. I was reading about the LDN....how in the heck did a heroin/alcoholism drug turn into lupus therapy?!? Best of luck to you :)

LenaT14
05-18-2012, 09:46 AM
So I'm on day #4 and I feel better than I have in several weeks, almost NORMAL!! I don't want to get my hopes up too high but its the only thing I've changed in the last week. Haven't had to take any pain meds in 2 days, can actually walk, run errands, etc. I did get tired after a full day of running around yesterday but woke up just fine today. I did have a few outragous dreams but nothing scary! Its definitely promising! :)

tgal
05-18-2012, 10:13 AM
Lena that is fabulous news! Keep us posted

Mother of Five
05-18-2012, 10:01 PM
my system gets goofy with even the mildest of drugs!

Mine, too! I can't take morphine (was taken to ER with killer migraine, told ER doc I couldn't handle morphine and to just give me a Toradol shot to take the edge off, but he "knew best" and totally disregarded me, saying I was too far gone for Toradol...and as soon as morphine hit the IV, hubby said they had to prevent me from trying to jump out the window). With Fentanyl I thought all my insides had turned to raspberry jell-o and was oozing out of my pours. Topamax and Tegratol (I have a hx of epilepsy) both made me psychotic and violent. Lyrica was like being at party with strobe lights, where everything, including me, was moving in jerky, slow motion (I couldn't even hold a glass of water) and spiders crawling everywhere...and the list goes on. My doc says on the bright side, he never has to worry about me being a drug seeker (Very funny, Doc...NOT!). Now I can tolerate Toradol, although it knocks me out so fast that I have to have someone drive me home as I'm asleep even before even getting out of the dr's parking lot. So when things get to the breaking point, my doc gives me a shot of that. Unfortunately Toradol can't be prescribed for more than 5 days. So I take 1,200 mg of ibuprofen 2 to 4 times a day, Flexeril at night, and do a regular liver cleanse to help offset any possible damage from the ibuprofen.


So I'm on day #4 and I feel better than I have in several weeks, almost NORMAL!! I don't want to get my hopes up too high but its the only thing I've changed in the last week. Haven't had to take any pain meds in 2 days, can actually walk, run errands, etc. I did get tired after a full day of running around yesterday but woke up just fine today. I did have a few outragous dreams but nothing scary! Its definitely promising! :)

That's wonderful news, Lena! There may be hope/help for me yet. :excited:

LenaT14
06-15-2012, 11:17 PM
Update on LDN....so i was on 3 mgs and it made me feel great BUT the longer I took it the more nausea and stomach issues I had and it got so miserable that i was unable to function normally or had to be on constant Zofran. Doc said that wasnt going to work so he cut it to 1.5 mgs and that made me sick/nausea and didnt help the joint pain at all.....argh! So had to scratch the LDN too :( I was hopeful and I think it may be an alternative for others.

LindaJ
08-08-2012, 08:43 PM
I like your saying...."I have lupus but it doesn't have me." Good looking at things in a positive way......the key to overcoming all illnesses.

LindaJ
08-08-2012, 08:45 PM
Lena,
What is your doctor going to try next? I heard you mention joint pain. Do you have just SLE or other conditions too?

LenaT14
08-10-2012, 08:15 PM
Im of the "mixed connective tissue" DX primarily SLE and Fibro like symptoms, my rheumy's favorite problem child! I cant tolerate anything on the typical treatment spectrum. Im currently on 200 mgs of Plaq since about June 1st, 20mcg/hr Butrans pain patch, 25mgs of topomax, 10mgs prozac, 4mgs zanaflex. The Butrans patch has been a lifesaver, its a fairly new drug in this form but it makes me almost normal without side effect of any kind.

LindaJ
08-25-2012, 04:24 PM
Hi Lena! Sorry took so long to reply back. I am a teacher and just started back...very time consuming! So Doc put you back on Plaquenil? In April you said he took you off....my doctor just did the same to me on Aug 13. He did not put me on anything else. In fact, I asked him about the LDN as a replacement. He said it was only used for pain? I am very blessed not to have pain for the past 2-3 years (the time I was on Plaquenil!). I am so curious about why would he take you off then put you back on Plaquenil? I was taken off because I have other issues, non-Lupus related, going on in my retina so it was felt that using Plaquenil might only weaken my eyes more. I hope the Butrans patch is still working great for you.